Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 47, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 12, 2016, 3:38 PM CDT for Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 12, 2016, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WGUS54 KLZK 122038
FFWLZK
ARC009-089-122115-
/O.NEW.KLZK.FF.W.0047.160612T2038Z-160612T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 415 PM CDT
* AT 335 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN FROM JUST NORTH OF DIAMOND CITY TO YELLVILLE...MOVING
VERY SLOWLY TO THE NORTHEAST AT 5 MPH. THE RADAR ESTIMATED 2 TO 3
INCHES OF RAIN IN PARTS OF THE WARNED AREA. GIVEN ADDITIONAL HEAVY
RAIN...FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BULL SHOALS... YELLVILLE...
FLIPPIN... DIAMOND CITY...
LEAD HILL... PYATT...
WININGTON... RUSH...
CLARK HILL... DODD CITY...
LION HILL... LAKEWAY...
OZARK ISLE... SUMMIT...
ZINC... SOUTH LEAD HILL...
FAIRVIEW IN MARION COUNTY... RALPH...
BRUNO... MONARCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3606 9242 3608 9281 3649 9303 3650 9269
$$
461 follow-up statement
248
WGUS54 KLZK 122109
FFWLZK
ARC009-089-122315-
/O.EXT.KLZK.FF.W.0047.000000T0000Z-160612T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 615 PM CDT
* AT 405 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND A FEW
THUNDERSTORMS CONTINUING ACROSS MUCH OF THE WARNED AREA. TWO
TO MORE THAN THREE INCHES OF RAIN WAS ESTIMATED BY THE RADAR FROM
JUST NORTH OF DIAMOND CITY TO SUMMIT AND YELLVILLE. WHILE
PRECIPITATION WILL LIKELY DIMINISH DURING THE WARNING PERIOD...IT
WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BULL SHOALS... YELLVILLE...
FLIPPIN... DIAMOND CITY...
LEAD HILL... PYATT...
WININGTON... RUSH...
CLARK HILL... DODD CITY...
LION HILL... LAKEWAY...
OZARK ISLE... SUMMIT...
ZINC... SOUTH LEAD HILL...
FAIRVIEW IN MARION COUNTY... RALPH...
BRUNO... MONARCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3606 9242 3608 9281 3649 9303 3650 9269
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:33 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 12, 2:33 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 233 PM CDT SUN JUN 12 2016 .SHORT TERM...Tonight Through Monday night Scattered showers and thunderstorms continue to affect the state this afternoon. Storms will die off after sunset, but more convection is expected beginning Monday morning as a weak upper low shifts overhead. Areal coverage has been a bit less than expected today, but will maintain higher PoPs for tomorrow as this has been the day models have been advertising the best rain chances over the last several days. That said, would not be surprised to see convective coverage be scattered instead of widespread tomorrow either. In terms of severe weather chances, localized flash flooding will be the primary threat and to a lesser extent damaging winds or severe sized hail. PWAT values were around 1.79 inches on the 12z sounding this morning which is pretty high and indicative of thunderstorms being very efficient rainfall producers. Instantaneous rainfall rates off of the KLZK radar this afternoon have shown brief spurts of 3-5 inch per hour instantaneous rates...with radar observed hourly rainfall amounts in the 1-2 inch range in a few areas. Storms have been steadily moving to the northeast so flash flooding has not been of great concern so far but if any storms happen to camp out over an area for more than a 30-45 minute time frame then flash flooding could become a concern. && .LONG TERM...Tuesday Through Sunday The extended forecast will have some chance of rain almost each day due to an unsettled weather pattern. Temperatures will generally be above normal values. The upper low pressure trough over the region will continue to help develop isolated to scattered showers and thunderstorms on Tuesday. Moisture levels will remain high with a south wind flow into Arkansas. Into Wednesday, the upper low pressure trough is expected to move east out of the region, and a lower chance of convection will still be seen. Otherwise the convection chances will be more diurnally driven with the heat of the day to early evening. The better chances will be in the afternoon to evening through sunset, while at night a lower chance. Thursday to Friday, the upper high pressure ridge is forecast to build into the central U.S. with the chance of more diurnal convection chances. On Friday and Saturday, a frontal boundary is forecast to sag southward into Arkansas, and keep some chance of convection in the forecast. There does remain some uncertainty in the timing, location and intensity of the convection, but overall trends are for isolated and mainly afternoon to early evening heating. Temperatures will overall be above normal values with some weak upper ridging at times and a warmer airmass to start. Lows will mainly be in the 70s while highs in the 90s. Those areas that see clouds and convection will have closer to normal temperatures. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 71 90 73 90 / 20 50 20 30 Camden AR 74 88 74 92 / 30 60 20 40 Harrison AR 67 87 70 90 / 20 40 20 30 Hot Springs AR 73 87 74 90 / 30 60 20 30 Little Rock AR 74 91 74 91 / 20 60 20 40 Monticello AR 74 88 74 91 / 30 60 20 50 Mount Ida AR 71 87 73 90 / 30 60 20 30 Mountain Home AR 69 89 71 90 / 20 40 20 30 Newport AR 73 91 74 90 / 20 40 20 30 Pine Bluff AR 74 90 74 90 / 20 60 20 40 Russellville AR 71 89 72 91 / 20 50 20 30 Searcy AR 72 90 73 91 / 20 50 20 40 Stuttgart AR 75 91 74 90 / 20 60 20 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...64 / Long Term...59
Hazardous weather outlook, Jun 12, 3:08 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 308 AM CDT SUN JUN 12 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 308 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING. AN ISOLATED STRONG TO SEVERE STORM COULD BE SEEN...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING AND ISOLATED FLASH FLOODING. TEMPERATURES WILL BE IN THE UPPER 80S TO LOWER 90S THIS AFTERNOON. HOWEVER...WITH INCREASED HUMIDITY...HEAT INDICES WILL AGAIN APPROACH 100 DEGREES. PLEASE USE CAUTION WHILE OUTSIDE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS CONTINUES EACH DAY ACROSS ARKANSAS WITH THE BEST CHANCES FOR STORMS GENERALLY OCCURRING DURING THE PEAK HEATING HOURS EACH AFTERNOON. AN ISOLATED STRONG TO SEVERE STORM COULD BE SEEN...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HIGH TEMPERATURES EACH WILL BE IN THE UPPER 80S TO MID 90S. HOWEVER...WITH INCREASED HUMIDITY...HEAT INDICES WILL APPROACH 100 DEGREES. PLEASE USE CAUTION WHILE OUTSIDE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 62
In the hours before
Special weather statement, Jun 12, 11:46 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1146 AM CDT SUN JUN 12 2016
ARZ021-030-121715-
JOHNSON AR-LOGAN AR-
1146 AM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND NORTH
CENTRAL LOGAN COUNTIES UNTIL 1215 PM CDT...
AT 1146 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARTMAN...OR 8 MILES SOUTHEAST OF OZARK...MOVING NORTHEAST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE... HARTMAN...
WOODLAND... HINKLE...
HOYT... COAL HILL...
UNION CITY... HUNT...
OAK GROVE IN JOHNSON COUNTY... HARMONY...
WILKINS...
LAT...LON 3537 9374 3538 9371 3565 9370 3554 9343
3532 9362
TIME...MOT...LOC 1646Z 205DEG 11KT 3544 9369
228Special weather statement, Jun 12, 1:33 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 133 PM CDT SUN JUN 12 2016 ARZ022-023-031-121900- VAN BUREN AR-CONWAY AR-POPE AR- 133 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...EAST CENTRAL POPE AND NORTH CENTRAL CONWAY COUNTIES UNTIL 200 PM CDT... AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HECTOR...OR 15 MILES NORTHEAST OF RUSSELLVILLE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HECTOR... CLEVELAND... JERUSALEM... BLICK... APPLETON... MORELAND... MOUNTAIN MAN TRAILHEAD... CAGLESVILLE... BROCK CREEK CAMPGROUND... OAK GROVE IN POPE COUNTY... LAT...LON 3530 9294 3540 9307 3562 9288 3541 9263 TIME...MOT...LOC 1832Z 240DEG 11KT 3541 9292 64
Special weather statement, Jun 12, 2:43 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CDT SUN JUN 12 2016
ARZ003>005-012-013-022-122015-
SEARCY AR-BOONE AR-NEWTON AR-MARION AR-BAXTER AR-POPE AR-
243 PM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NEWTON...SEARCY...
BOONE...NORTHEASTERN POPE AND CENTRAL BAXTER COUNTIES UNTIL 315 PM
CDT...
AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOST VALLEY STATE PARK TO
NEAR WITTS SPRING...AND MOVING NORTHEAST AT 15 MPH.
SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HARRISON... MOUNTAIN HOME...
BULL SHOALS... MARSHALL...
YELLVILLE... JASPER...
GASSVILLE... FLIPPIN...
LAKEVIEW IN BAXTER COUNTY... BERGMAN...
WESTERN GROVE... BRIARCLIFF...
PYATT... VALLEY SPRINGS...
DUGGER... RUSH...
EULA... BULL SHOALS STATE PARK...
CARVER... LAKEWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3637 9219 3566 9286 3595 9347 3597 9347
3597 9345 3604 9345 3613 9341 3612 9330
3633 9330 3641 9327
TIME...MOT...LOC 1942Z 205DEG 14KT 3599 9338 3576 9290
59Special weather statement, Jun 12, 3:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT SUN JUN 12 2016 ARZ003-004-122045- BOONE AR-MARION AR- 315 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES UNTIL 345 PM CDT... AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DIAMOND CITY...OR 17 MILES SOUTHEAST OF FORSYTH...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIAMOND CITY... LEAD HILL... SOUTH LEAD HILL... LAT...LON 3649 9265 3638 9291 3649 9302 3650 9266 TIME...MOT...LOC 2015Z 231DEG 5KT 3650 9292 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:24 PM CDT | Special Weather Statement | LZK | Drew | 51 min |
| Jun 12, 11:46 AM CDT | Special Weather Statement | LZK | Johnson | 29 min |
| Jun 12, 1:33 PM CDT | Special Weather Statement | LZK | Pope | 27 min |
| Jun 12, 2:43 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion, Newton, Searcy | 32 min |
| Jun 12, 3:15 PM CDT | Special Weather Statement | LZK | Marion | 30 min |
| Jun 12, 3:18 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 27 min |
| Jun 12, 3:20 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 13 min |
| Jun 12, 3:47 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 28 min |
| Jun 12, 3:54 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 36 min |
| Jun 12, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 34 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.